Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 313, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 11, 2020, 6:35 PM CDT for Choctaw County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2020, 6:35 PM CDT (23:35 UTC)
- Expired
- Aug 11, 2020, 7:01 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 201 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1481 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
298
WUUS54 KTSA 112335
SVRTSA
OKC023-120015-
/O.NEW.KTSA.SV.W.0313.200811T2335Z-200812T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
635 PM CDT Tue Aug 11 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Choctaw County in southeastern Oklahoma...
* Until 715 PM CDT.
* At 634 PM CDT, a severe thunderstorm was located 3 miles east of
Bennington, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Boswell... Unger...
Gay...
LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
3410 9594 3398 9559 3391 9564 3391 9567
3388 9570 3390 9575 3389 9576 3387 9577
TIME...MOT...LOC 2334Z 294DEG 15KT 3401 9597
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
357
WWUS54 KTSA 120001
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
701 PM CDT Tue Aug 11 2020
OKC023-120011-
/O.CAN.KTSA.SV.W.0313.000000T0000Z-200812T0015Z/
Choctaw OK-
701 PM CDT Tue Aug 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHOCTAW COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
3410 9594 3398 9559 3391 9564 3391 9567
3388 9570 3390 9575 3389 9576 3387 9577
TIME...MOT...LOC 2357Z 294DEG 15KT 3396 9584
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:26 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 11, 6:26 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
626 PM CDT Tue Aug 11 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Sct RA/TSRA persists over ERN OK and NW AR into the evening hours
with diminishing areal coverage as the trend. At this time, will
continue with VCSH at the SE OK and AR sites for the first few hours
of the TAF period with VFR prevailing VFR conditions. Cigs/vsbys to
lower to MVFR categories with potential for MVFR/IFR vsbys at the AR
sites and KBVO. Vsbys to improve by mid morning with cigs lifting to
VFR categories after 18z. RA/TSRA chances after 18z appear to low for a
mention at the SE OK and AR sites.
&&
.PREV DISCUSSION... /Issued 231 PM CDT Tue Aug 11 2020/
DISCUSSION...
The main forecast challenge in the short term is the heavy
rainfall and flash flooding potential which becomes increasingly
focused across parts of southeast OK later this evening. The
current Flash Flood Watch is set to expire at 03z, and some areas
within the watch have received between 2-3 inches so far.
Widespread showers and thunderstorms continue to slowly move
across far eastern OK and western AR as compact mid-level low
continues to slide across central/eastern OK. This feature is
forecast to slowly drift east through Wednesday morning. While a
few strong wind gusts will be possible with stronger clusters,
heavy rainfall will be a bigger threat in the near term as deep
moisture continues to be transported north ahead of the
circulation, with Precipitable water values around 2 inches
analyzed across southeast OK and west central AR. In general
should see a decrease through the evening, however there continues
to be a signal in the high-res model data of continued re-
generation of convection north of outflow boundary currently near
the Red River through much of tonight. Should this pan out, some
very heavy rainfall amounts could become focused from SE OK into
central AR, and parts of the watch may need to be extended beyond
03z.
The next couple of days will see the upper ridge remain stationed
just to our west with our area remaining on the periphery. There
remains at least a limited MCS potential the next couple of nights
so will maintain at least slight chance of thunder for both Wed
night and Thu night, with higher probabilities north and east. We
should mostly remain seasonably hot and humid with decreasing
storm chances into the weekend, with heat headlines likely needed
one or more days later in the week.
Data continues to suggest a more significant pattern shift next
week with the upper ridge retrograding further and amplifying,
with a deep eastern U.S. trough. This will eventually bring a
significant cod front by August standards south through the
plains. May see an uptick in storm chances with the front Sunday
or Monday, followed by a cooler and drier regime by the end of
the forecast period.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 10 PM CDT this evening for OKZ049-053-
068>076.
AR...Flash Flood Watch until 10 PM CDT this evening for ARZ001-002-
010-011-019-020-029.
&&
AVIATION.....23Hazardous weather outlook, Aug 11, 5:07 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CDT Tue Aug 11 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-120945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CDT Tue Aug 11 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Late Afternoon through Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeast Oklahoma and west central Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Along and south of I-44.
ONSET...Ongoing.
Flash Flood.
RISK...Limited.
AREA...Southeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Clusters of strong thunderstorms with very heavy rainfall will
continue late this afternoon across portions of eastern Oklahoma and
northwest Arkansas, with the greatest coverage expected across
southeast Oklahoma. A few severe storms will be possible south of
Interstate 44 with locally damaging winds. In addition, due to the
very heavy rainfall, flash flooding will also be possible across
southeast Oklahoma and northwest Arkansas.
The threat of severe weather and heavy rainfall should diminish late
this evening and into the overnight hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through SUNDAY...Thunderstorm...Dangerous Heat Potential.
MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will continue most each day through the
weekend, however currently chances appear rather low and largely
confined to far eastern Oklahoma and northwest Arkansas.
Hot and humid conditions are likely to return for mid to late week
with afternoon heat index values around 105 degrees likely.
A weak cold front may move through the region over the weekend
bringing another chance of storms, and possibly cooler temperatures
by early next week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 11, 1:20 PM CDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
120 PM CDT Tue Aug 11 2020
OKZ049-053-076-111915-
Choctaw OK-Pushmataha OK-Le Flore OK-
120 PM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA...NORTHEASTERN CHOCTAW
AND SOUTHERN LE FLORE COUNTIES UNTIL 215 PM CDT...
At 119 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Antlers to 8 miles south of
Whitesboro. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Antlers... Fort Towson...
Rattan... Octavia...
Snow... Big Cedar...
Hugo Lake State Park... Whitesboro...
Kellond... Messer...
Moyers... Nashoba...
Kosoma... Oleta...
Muse... Cloudy...
Sobol... Darwin...
Corinne... Swink...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3420 9578 3427 9578 3472 9494 3461 9446
3451 9447 3451 9504 3425 9505 3424 9515
3396 9516
TIME...MOT...LOC 1819Z 279DEG 25KT 3424 9557 3458 9493Special weather statement, Aug 11, 4:58 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
458 PM CDT Tue Aug 11 2020
OKZ049-053-112300-
Choctaw OK-Pushmataha OK-
458 PM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
WESTERN CHOCTAW COUNTIES UNTIL 600 PM CDT...
At 458 PM CDT, a strong thunderstorm was located 9 miles west of
Kellond, moving southeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Antlers... Rattan...
Soper... Kent...
Kellond... Darwin...
Speer... Dela...
Gay...
LAT...LON 3415 9593 3416 9592 3416 9578 3433 9578
3434 9577 3422 9537 3392 9565
TIME...MOT...LOC 2158Z 293DEG 14KT 3422 9581Special weather statement, Aug 11, 6:14 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 PM CDT Tue Aug 11 2020
OKZ076-120000-
Le Flore OK-
614 PM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LE FLORE COUNTY UNTIL
700 PM CDT...
At 614 PM CDT, a strong thunderstorm was located near Whitesboro,
moving east at 40 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations in or near the path include...
Whitesboro... Talimena State Park...
Muse... Big Cedar...
LAT...LON 3461 9494 3468 9494 3468 9495 3482 9496
3475 9445 3451 9446 3451 9458
TIME...MOT...LOC 2314Z 284DEG 33KT 3472 9490The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Washington | 27 min |
| Aug 10, 8:03 PM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Aug 11, 9:02 AM CDT | Special Weather Statement | TSA | Latimer | 58 min |
| Aug 11, 9:50 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore | 115 min |
| Aug 11, 10:14 AM CDT | Special Weather Statement | TSA | LeFlore | 61 min |
| Aug 11, 10:57 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 11, 11:33 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Haskell, Latimer, McIntosh and 3 more | 16 hr |
| Aug 11, 12:29 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Haskell, LeFlore, Muskogee, Sequoyah | 86 min |
| Aug 11, 12:42 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 2 hr |
| Aug 11, 1:06 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 114 min |
| Aug 11, 1:20 PM CDT | Special Weather Statement | TSA | Pushmataha | 55 min |
| Aug 11, 1:51 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 114 min |
| Aug 11, 2:57 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 2 hr |
| Aug 11, 4:33 PM CDT | Areal Flood Advisory | TSA | Tulsa | 57 min |
| Aug 11, 4:58 PM CDT | Special Weather Statement | TSA | Choctaw | 62 min |
| Aug 11, 5:25 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 3 hr |
| Aug 11, 6:07 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore | 3 hr |
| Aug 11, 6:14 PM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.